The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
hi my name is belinda i have posted before i have had lupus for 11 years on pred and plaquenil not doing too well at the moment and dr started me on methotraxate today i had my first dose im just feeling anxious and worried that i will have side affects i know im being silly but can some people share there meth stories with me to let me know how they went and if it helps with pain well
thankyou
 

·
Registered
Joined
·
85 Posts
Hi Belinda
Sorry you are not feeling too good at the moment. I too take Pred and Plaquenil and then started on Methotrexate a few months ago, I started tablet form at 7.5mg, then went up to 10mg, but started feeling really sick. So I now take metho by injection as they wanted to increase the dose to 15mg. I feel a lot better taking it by injection as it doesn't go into your digestive system like the tablets. I have also noticed a decrease in pain.
I was a bit dubious at first about doing the injection myself, but it is really easy and not painfull. I do it in my stomach as I have loads of fat to go at in that region. :rotfl:

Take care
Love
Meryl
 

·
Registered
Joined
·
468 Posts
Hi I can understand your fear:eek: the sound of the drug is scary initself. When I took the pill form I had a little stomach upset, but now I am on the shots and don't have that problem anymore.:) It is also important to take folic acid, how much depends on your doctor, but it kind of counteracts the negatives of the methotrexate. I take 1mg daily, and the shot one time a week. Any questions you have make sure and ask the doctor and voice your concerns, he/she may be able to set them to rest. Please try to set your mind at ease and feel free to post about your experiences anytime. Best wishes on the new meds, Karly:there: :posy: I have less trouble with the methotrexate than I ever did with the prednisone.:rolleyes:
 

·
Registered
Joined
·
95 Posts
Hi Belinda,

I take 20 mg of metho every Monday. I have only ever had good results from it - I didn't feel that well the first few weeks I was on it but have been on it for 2 years now and it has given me a new lease on life. Good luck!
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #5 ·
thanks

thanks guys i feel better knowing noone has had really bad side affects i am taking folic acid daily .today is only my second day i may be imagining but i was really hot then cold and had muscle pain in my legs nausea and light headedness i rang my dr and she said im prob coming down with something because usually symptoms start after a few weeks so hopefully its just a flu or something and i wont feel like this always:( thanks for your stories.I also have the discoid rash on my scalp above my ear its a large patch probably as big as my palm i have tried diprosone elecon and now the dr has given me an antibiotic cream called kenacomb it is so painful and burning nothing seems to help so far has anyone had something helpful?i am so grateful to all u guys who give advice as i was talking in chat and said i had very sore tendons and the dr said it was athritis someone in chat mentioned tendonitis and turns out they were right so all the advice really does help THANKYOU ALL:)
 

·
Registered
Joined
·
391 Posts
Hi Belinda!

I understand completely about your nervousness with methotrexate. My rheumy has just prescribed it for me, too. I'm also a bit nervous about having to start such a potent medication. My pharmacist has reassured me that the dose is low, and I should be just fine on it.

I know you are worried about possible side effects. Try to relax...remember that all possible side effects have to be listed for the medication, even the very rare ones. In many cases, patients take the meds without experiencing problems.

I'll be interested to know how it goes for you - I won't start the TMX for two weeks because I've got several new meds that I have to start, and the rheumy wants me to space them out.

Good luck!

Terri
 

·
Registered
Joined
·
26 Posts
Hi Guys :)
I just wanted to say that I started metho 3 weeks ago and am doing good. I am on the pills and take 15 mg (6pills). I was completely nervous about the side effects too but I had to tell myself that I was not going to get them :). I take mine on Thursday night, friday I seem to be pretty tired (not fatigued but tired)and no appetite. Friday night my stomach gets a bit upset with a tad of lightheadedness. Saturday I feel ok'ish and by Sunday I feel good. The one thing I have noticed is that I am very cold the day after I take it. Has anyone else experienced this?
Other than that, so far so good....
Good Luck!
 
1 - 7 of 7 Posts
Top